Alert archive / Kentucky / Flash Flood Warnings in 2020

Flash Flood Warning 24, NWS Wilmington, OH

June 30, 2020Campbell County, Kenton County, Pendleton County, Kentucky

NWS Wilmington, OH issued this flash flood warning at Jun 30, 2020, 1:25 AM EDT for Campbell County, Kenton County, Pendleton County, Kentucky. It was in force for 2 hr. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Jun 30, 2020, 1:25 AM EDT (05:25 UTC)
Expired
Jun 30, 2020, 3:47 AM EDT
In force
2 hr
Issued by
NWS Wilmington, OH
Area
Storm-based polygon
Flood severity
None

Counties Campbell County, KY, Kenton County, KY, Pendleton County, KY

The radar

The Cincinnati radar (KILN), 100 km from the middle of the area, began a volume at 05:27 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Cncnati-Daytn, OH (KILN), launched 00:00Z, 5.4 hours before the alert went out and 102 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Cncnati-Daytn, OH at 00:00Z on 2020-06-30Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 397 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Cncnati-Daytn, OH at 00:00Z on 2020-06-30The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 10 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
397 J/kg
Mixed-layer CIN
-15 J/kg
Mixed-layer LCL
1513 m above ground
0-6 km bulk shear
13 kt
0-1 km storm-relative helicity
10 m²/s²
0-3 km storm-relative helicity
29 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

941 
WGUS51 KILN 300525
FFWILN
KYC037-117-191-300830-
/O.NEW.KILN.FF.W.0024.200630T0525Z-200630T0830Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/

BULLETIN - EAS ACTIVATION REQUESTED
Flash Flood Warning
National Weather Service Wilmington OH
125 AM EDT Tue Jun 30 2020

The National Weather Service in Wilmington has issued a

* Flash Flood Warning for...
  Southern Kenton County in northern Kentucky...
  Southern Campbell County in northern Kentucky...
  Pendleton County in northern Kentucky...

* Until 430 AM EDT.

* At 123 AM EDT, radar indicated thunderstorms producing heavy rain 
  across the warned area. Radar has estimated 2 to 2.5 inches of 
  rain in the past hour with another 1 to 2 inches possible. Flash 
  flooding is ongoing or expected to begin shortly.

  HAZARD...Flash flooding caused by thunderstorms.

  SOURCE...Radar indicated.

  IMPACT...Flooding of small creeks and streams, urban areas, 
           highways, streets and underpasses as well as other 
           drainage and low lying areas.

* Some locations that may experience flooding include...
  Falmouth, Butler, Morgan, Mount Auburn, Goforth, Browning Corner,
  Greenwood, Grants Lick, Morning View, Gardnersville, Lenoxburg,
  Kincaid Lake State Park, Peach Grove, Knoxville, Marcus, Ivor,
  Campbell County Lake, Fiskburg, Catawba and Gene Snyder Airport.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Move to higher ground now. Act quickly to protect your life.

To report flash flooding, go to our website at weather.gov/iln and
submit your report via social media, when you can do so safely.

&&

LAT...LON 3854 8448 3881 8453 3889 8439 3888 8424
      3858 8420 3856 8439 3856 8442 3854 8442
      3853 8446

FLASH FLOOD...RADAR INDICATED

$$

AR
1 follow-up statement
880 
WGUS71 KILN 300747
FFSILN

Flash Flood Statement
National Weather Service Wilmington OH
347 AM EDT Tue Jun 30 2020

KYC037-117-191-300757-
/O.CAN.KILN.FF.W.0024.000000T0000Z-200630T0830Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
Kenton KY-Campbell KY-Pendleton KY-
347 AM EDT Tue Jun 30 2020

...THE FLASH FLOOD WARNING FOR SOUTHERN KENTON...SOUTHERN CAMPBELL
AND PENDLETON COUNTIES IS CANCELLED...

The heavy rain has ended. Flooding is no longer expected to pose a
threat. Please continue to heed any remaining road closures.

LAT...LON 3854 8448 3881 8453 3889 8439 3888 8424
      3858 8420 3856 8439 3856 8442 3854 8442
      3853 8446

$$

KC

What forecasters said that day

The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Wilmington, OH wrote its last area forecast discussion before this flash flood warning went out at Jun 29, 9:30 PM EDT, 3 hours 55 minutes earlier.

Area forecast discussion, Jun 29, 9:30 PM EDT, 3 hours 55 minutes before
AREA FORECAST DISCUSSION
National Weather Service Wilmington OH
930 PM EDT Mon Jun 29 2020

.SYNOPSIS...
A weak boundary will remain in the region through Tuesday which
will serve as a focus for showers and thunderstorms. High
pressure building in from the north will then bring slightly
drier air to the area. Temperatures will get even warmer by
late in the week.

&&

.NEAR TERM /UNTIL 6 AM TUESDAY MORNING/...
An impressive instability axis is in place across southwest
portions of our area with ml capes still in the 3000 j/kg range.
Along the instability gradient and in an area of several
outflow boundaries, we are still seeing some isolated to
scattered showers and thunderstorms persisting along a northwest
to southeast axis through central portions of our fa. These
should gradually weaken through the overnight period but they
may be slow to wind down so will hang onto at least some slight
chance pops into the early morning hours. Meanwhile, a weak
frontal boundary situated just off to our southwest will lift
slowly northeast overnight. More widespread shower and
thunderstorm activity along this boundary should also slowly
weaken overnight, but some of the activity will still likely
affect our far southwest as we head through the night. Given the
high moisture content and slow moving/training storms, some
locally heavy rainfall will be possible across our far
southwest tonight.

&&

.SHORT TERM /6 AM TUESDAY MORNING THROUGH TUESDAY NIGHT/...
Latest guidance has trended a bit further east with the primary
low level focus for showers and thunderstorms on Tuesday.
Expect fairly good coverage to develop during the afternoon in
about the southwestern half of the forecast area. There will
then be a quick transition heading northeast as drier air will
remain across central Ohio. Showers and storms will gradually
diminish through Tuesday evening and into the overnight.

Showers and thunderstorms will likely keep highs in the mid 80s
across southwest counties while central Ohio will once again be
near 90. Lows will be near persistence.

&&

.LONG TERM /WEDNESDAY THROUGH MONDAY/...
For the extended period, ensemble guidance with both the EPS and 12Z
GEFS has shifted drier to start the period, as the persistent
convergent boundary in the southwest parts of the forecast area
shifts to the south and dry air pushes into the region. This is best
represented by the deterministic GFS, with PWATs dropping to near an
inch by late Wednesday and below an inch on Thursday. The blend
lagged behind these changes, so decided to meet in the middle by
adjusting the NBM down a bit on Wednesday into Thursday.

This leaves a relatively dry and very warm forecast starting
Thursday and continuing through the weekend as mid level ridging
broadens into the Ohio Valley from the central U.S. Temperatures
will respond to this drier air, with highs on Saturday and
Sunday now expected to reach into the low 90s.

The central states ridge flattens heading into early next week, so
an increase in the westerlies brings a better chance of storms
Monday afternoon. As deep moisture increases, high temps back off a
bit into the upper 80s.

&&

.AVIATION /01Z TUESDAY THROUGH SATURDAY/...
Isolated shower activity across the area early this evening
should gradually dissipate over the next several hours as we
lose the daytime heating. More scattered activity off to our
southwest may work slowly northeast toward our area through
tonight but it too should gradually weaken. It may get up close
to KCVG/KLUK though, so will carry a period of vcsh tonight to
account for this. Some areas of mainly MVFR fog will also be
possible later tonight into early Tuesday morning, especially
across southwest portions of the area. Otherwise, a weak
northwest to southeast oriented boundary will remain situated
across the region into Tuesday. This will likely lead to some
additional scattered shower and thunderstorm development as we
head through Tuesday afternoon, with the best chance again being
at the southwestern TAF sites.

OUTLOOK...No significant weather expected.

&&

.ILN WATCHES/WARNINGS/ADVISORIES...
OH...None.
KY...None.
IN...None.

&&

SYNOPSIS...
NEAR TERM...JGL
SHORT TERM...
LONG TERM...Hogue
AVIATION...JGL
Hazardous weather outlook, Jun 29, 11:58 PM EDT, 1 hour 27 minutes before
Hazardous Weather Outlook
National Weather Service Wilmington OH
1158 PM EDT Mon Jun 29 2020

INZ050-OHZ026-034-035-042>046-051>056-060>065-071>074-080-082-088-
010400-
Wayne-Hardin-Mercer-Auglaize-Darke-Shelby-Logan-Union OH-Delaware-
Miami-Champaign-Clark-Madison-Franklin OH-Licking-Preble-Montgomery-
Greene-Fayette OH-Pickaway-Fairfield-Warren-Clinton-Ross-Hocking-
Highland-Pike-Scioto-
1158 PM EDT Mon Jun 29 2020

This Hazardous Weather Outlook is for East Central Indiana, Central
Ohio, South Central Ohio, Southwest Ohio and West Central Ohio.

.DAY ONE...Tonight.

The probability for widespread hazardous weather is low.

.DAYS TWO THROUGH SEVEN...Tuesday through Sunday.

The probability for widespread hazardous weather is low.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not expected at this time.

INZ058-059-066-073>075-080-KYZ089>100-OHZ070-077>079-081-010400-
Fayette IN-Union IN-Franklin IN-Ripley-Dearborn-Ohio-Switzerland-
Carroll-Gallatin-Boone-Kenton-Campbell-Owen-Grant-Pendleton-Bracken-
Robertson-Mason-Lewis-Butler-Hamilton-Clermont-Brown-Adams-
1158 PM EDT Mon Jun 29 2020

This Hazardous Weather Outlook is for East Central Indiana,
Southeast Indiana, Northeast Kentucky, Northern Kentucky, South
Central Ohio and Southwest Ohio.

.DAY ONE...Tonight.

Showers and thunderstorms overnight may result in locally heavy
rainfall that could result in localized flooding.

.DAYS TWO THROUGH SEVEN...Tuesday through Sunday.

There is a low probability for widespread hazardous weather.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not expected at this time.

In the hours before

Local storm report, Jun 29, 10:07 PM EDT, 3 hours 18 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WILMINGTON OH
1007 PM EDT MON JUN 29 2020

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0945 PM     HEAVY RAIN       6 N LEESBURG            39.43N 83.55W
06/29/2020  M1.65 INCH       FAYETTE            OH   MESONET

            MESONET STATION EW6534 LEESBURG.

&&
Special weather statement, Jun 29, 10:53 PM EDT, 2 hours 32 minutes before
Special Weather Statement
National Weather Service Wilmington OH
1053 PM EDT Mon Jun 29 2020

OHZ078>080-300330-
Clermont OH-Highland OH-Brown OH-
1053 PM EDT Mon Jun 29 2020

...A STRONG THUNDERSTORM WILL AFFECT NORTHEASTERN CLERMONT...NORTHERN
BROWN AND SOUTHWESTERN HIGHLAND COUNTIES UNTIL 1130 PM EDT...

At 1053 PM EDT, radar indicated a strong thunderstorm 8 miles
southwest of Lynchburg, moving south at 10 mph.

STORM HAZARDS INCLUDE...
Winds to 40 mph...
Frequent cloud-to-ground lightning...
Very heavy rain...

Locations impacted include...
Mount Orab, Williamsburg, Lynchburg, Sardinia, Russell, Woodville,
Newtonsville, Mowrystown, Fayetteville, St. Martin, Chasetown,
Danville in Highland County, Greenbush, Buford, State Route 32 at US
Route 68, Edenton and Lake Lorelei.

Do not stay in the open or seek shelter under trees when lightning
threatens. Move indoors when a thunderstorm approaches.

Water will pond on roads and may quickly fill roadside ditches and
small streams.

To report hazardous weather conditions, go to our website at
weather.gov/iln and submit your report via social media, when you can
do so safely.

LAT...LON 3902 8400 3917 8414 3926 8404 3925 8384
      3922 8384 3922 8381 3924 8379 3923 8369
      3900 8370
TIME...MOT...LOC 0253Z 017DEG 9KT 3916 8390

KC
Special weather statement, Jun 29, 11:18 PM EDT, 2 hours 7 minutes before
Special Weather Statement
National Weather Service Wilmington OH
1118 PM EDT Mon Jun 29 2020

OHZ078>080-300345-
Clermont OH-Highland OH-Brown OH-
1118 PM EDT Mon Jun 29 2020

...A STRONG THUNDERSTORM WILL AFFECT SOUTHEASTERN CLERMONT...CENTRAL
BROWN AND SOUTHWESTERN HIGHLAND COUNTIES UNTIL 1145 PM EDT...

At 1118 PM EDT, radar indicated a strong thunderstorm over
Williamsburg, moving south at 20 mph.

STORM HAZARDS INCLUDE...
Winds to 50 mph...
Frequent cloud-to-ground lightning...
Very heavy rain...

Locations impacted include...
Georgetown, Mount Orab, Bethel, Williamsburg, Sardinia, Hamersville,
Mowrystown, Greenbush, Saltair, Lake Waynoka, East Fork State Park,
Buford, Nicholsville, State Route 32 at US Route 68, Point Isabel,
Fincastle, State Route 32 at US Route 62, Bantam, New Hope and Locust
Ridge.

Do not stay in the open or seek shelter under trees when lightning
threatens. Move indoors when a thunderstorm approaches.

Water will pond on roads and may quickly fill roadside ditches and
small streams.

To report hazardous weather conditions, go to our website at
weather.gov/iln and submit your report via social media, when you can
do so safely.

LAT...LON 3913 8403 3911 8370 3892 8370 3887 8414
      3902 8421
TIME...MOT...LOC 0318Z 013DEG 19KT 3903 8404

KC
Special weather statement, Jun 30, 12:16 AM EDT, 1 hour 9 minutes before
Special Weather Statement
National Weather Service Wilmington OH
1216 AM EDT Tue Jun 30 2020

KYZ096>099-OHZ078-079-300445-
Pendleton KY-Robertson KY-Mason KY-Bracken KY-Clermont OH-Brown OH-
1216 AM EDT Tue Jun 30 2020

...A STRONG THUNDERSTORM WILL AFFECT WESTERN MASON...ROBERTSON...
BRACKEN...EASTERN PENDLETON...SOUTH CENTRAL CLERMONT AND SOUTHWESTERN
BROWN COUNTIES UNTIL 1245 AM EDT...

At 1215 AM EDT, radar indicated a strong thunderstorm near
Brooksville, moving south at 20 mph.

STORM HAZARDS INCLUDE...
Winds to 45 mph...
Very heavy rain...

Locations impacted include...
Falmouth, Augusta, Brooksville, Morgan, Mount Olivet, Higginsport,
Germantown, Sardis, Neville, Chilo, Browning Corner, Bradford,
Burika, Stonewall, Powersville, Johnsville, Piqua, Hittville, US
Route 62 at State Route 875 and Woolcutt.

Water will pond on roads and may quickly fill roadside ditches and
small streams.

To report hazardous weather conditions, go to our website at
weather.gov/iln and submit your report via social media, when you can
do so safely.

LAT...LON 3843 8400 3846 8410 3848 8413 3848 8415
      3849 8417 3850 8416 3850 8418 3856 8416
      3855 8421 3858 8421 3856 8441 3854 8443
      3883 8432 3879 8390 3846 8386 3849 8393
      3842 8400
TIME...MOT...LOC 0415Z 021DEG 19KT 3875 8410

AR
Special weather statement, Jun 30, 1:17 AM EDT, 8 minutes before
Special Weather Statement
National Weather Service Wilmington OH
117 AM EDT Tue Jun 30 2020

OHZ081-082-088-300545-
Pike OH-Scioto OH-Adams OH-
117 AM EDT Tue Jun 30 2020

...A STRONG THUNDERSTORM WILL AFFECT NORTHEASTERN ADAMS...
SOUTHWESTERN PIKE AND NORTHWESTERN SCIOTO COUNTIES UNTIL 145 AM
EDT...

At 117 AM EDT, radar indicated a strong thunderstorm 10 miles east of
Peebles, moving south at 10 mph.

STORM HAZARDS INCLUDE...
Winds to 35 mph...
Very heavy rain...

Locations impacted include...
Portsmouth, Rosemount, Lucasville, Blue Creek, Rarden, Otway,
Wakefield, Lombardsville, West Portsmouth, Wamsley, Locust Grove,
Turkey Creek Lake, Mcdermott, Ladd, Mount Joy, Bear Creek and Cedar
Mills.

Water will pond on roads and may quickly fill roadside ditches and
small streams.

To report hazardous weather conditions, go to our website at
weather.gov/iln and submit your report via social media, when you can
do so safely.

LAT...LON 3871 8346 3902 8337 3903 8302 3874 8295
      3873 8297
TIME...MOT...LOC 0517Z 350DEG 6KT 3893 8322

AR

The office that day

Everything else NWS Wilmington, OH issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 30, 12:16 AM EDTSpecial Weather StatementILNBracken, Pendleton, Robertson29 min
Jun 30, 12:45 AM EDTAreal Flood AdvisoryILNBracken, Mason, Pendleton, Robertson3 hr
Jun 30, 2:23 AM EDTAreal Flood AdvisoryILNBoone, Bracken, Campbell, Kenton, Pendleton3 hr
Jun 30, 3:27 AM EDTAreal Flood AdvisoryILNLewis3 hr
Jun 30, 12:02 PM EDTAreal Flood AdvisoryILNMason, Robertson118 min
Jun 30, 3:06 PM EDTFlash Flood WatchILNBoone, Bracken, Campbell, Carroll, Gallatin, Grant and 6 more5 hr
Jun 30, 3:38 PM EDTAreal Flood AdvisoryILNCampbell, Kenton3 hr
Jun 30, 4:26 PM EDTSpecial Weather StatementILNKenton34 min
Jun 30, 4:59 PM EDTFlash Flood WarningILNKenton2 hr

Nearby

Flash Flood Warnings in Kentucky, 2020Every flash flood warning in 2020

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.